# SDR R39R202011100001

- Difficulty date: November 3, 2020
- Submitted: November 10, 2020
- Operation: General aviation
- Filed by: Trace Aviation Inc, repair station R39R997X
- Aircraft: N13GG
- Make and model: Beech C90GTI
- Aircraft serial: LJ1884
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Piston
- Part number: 1018200755
- Part serial: NA
- Condition: Scored
- Location: Nlg Strut
- Component: Landing Gear, Beech
- Component part number: 10182002929
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING THE 6 YEAR/8,000 CYCLE INSPECTIONS OF THE NOSE LANDING GEAR ASSEMBLY (101-820029-29), THE CHROME PISTON (101-820075-5) OF THE LOWER ABSORBER ASSEMBLY WAS SCORED.  SCORING OF THE PISTON CAN DAMAGE THE INTERNAL O-RING SEAL CAUSING THE NOSE LANDING GEAR TO LEAK AND CAN DAMAGED THE UPPER AND LOWER BEARINGS OF THE UPPER ABSORBER ASSEMBLY (99-820100-5).  PISTON SCORING CAN BE CAUSED BY A WORN SCRAPER (111190-8) AND WIPER RING (111506-8) ALLOWING DEBRIS BETWEEN THE BEARINGS AND PISTON DAMAGING BOTH.  THESE ITEMS ARE NORMAL REPLACEMENT ITEMS DURING THE 6 YEAR/8,000 CYCLE INSPECTION/OVERHAUL OF THE LANDING GEAR.  RECOMMEND VISUALLY INSPECTING THE LANDING GEAR PISTONS AT LEAST BEFORE EACH FLIGHT, MAKING SURE THAT ALL THE PISTONS ARE CLEAN.
